La Trobe
83347_Prince,G_2016.pdf (286.71 kB)

Torsion and the second fundamental form for distributions

Download (286.71 kB)
journal contribution
posted on 2022-05-11, 02:05 authored by Geoffrey PrinceGeoffrey Prince
The second fundamental form of Riemannian geometry is generalised to the case of a manifold with a linear connection and an integrable distribution. This bilinear form is generally not symmetric and its skew part is the torsion. The form itself is closely related to the shape map of the connection. The codimension one case generalises the traditional shape operator of Riemannian geometry.

History

Publication Date

2016-08-20

Journal

Communications in Mathematics

Volume

24

Issue

1

Pagination

6p. (p.23-28)

Publisher

De Gruyter

ISSN

1804-1388

Rights Statement

© 2016 This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 License.

Usage metrics

    Journal Articles

    Exports

    RefWorks
    BibTeX
    Ref. manager
    Endnote
    DataCite
    NLM
    DC